Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 5, NWS Detroit, MI

June 29, 2015Monroe County, Michigan

NWS Detroit, MI issued this beach hazards statement at Jun 29, 2015, 4:04 AM EDT for Monroe County, Michigan. It took effect at Jun 29, 2015, 6:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2015, 4:04 AM EDT (08:04 UTC)
In effect from
Jun 29, 2015, 6:00 PM EDT
Expired
Jun 29, 2015, 10:32 PM EDT
In force
5 hr
Issued by
NWS Detroit, MI

County Monroe County, MI

The radar

The Detroit radar (KDTX), 87 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WHUS43 KDTX 290804
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 AM EDT MON JUN 29 2015


MIZ083-300800-
/O.NEW.KDTX.BH.S.0005.150629T2200Z-150630T0800Z/
MONROE-
404 AM EDT MON JUN 29 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH
IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM ESTRAL BEACH TO LUNA PIER INCLUDING...

  ESTRAL BEACH...STERLING STATE PARK...TOLEDO BEACH...LUNA PIER...

* OVERVIEW/POTENTIAL IMPACTS...STRONG ONSHORE WINDS THIS EVENING
  AND EARLY TONIGHT WILL CREATE DANGEROUS CURRENTS FOR SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A
CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR
NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR
BEACH ACCESS POINTS AND LIFEGUARD STATIONS. 

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$

HLO
1 follow-up statement
740 
WHUS43 KDTX 300232
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1032 PM EDT MON JUN 29 2015



MIZ083-300345-
/O.CAN.KDTX.BH.S.0005.000000T0000Z-150630T0800Z/
MONROE-
1032 PM EDT MON JUN 29 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 11:52 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 28, 11:52 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1152 PM EDT SUN JUN 28 2015

.AVIATION...

WEAK HIGH PRESSURE WILL SUSTAIN LIGHT WINDS AND CLEAR SKIES BELOW 8K
FT THROUGH DAYBREAK. RESIDUAL HIGH BASED SHOWERS ACROSS THE SAGINAW
VALLEY WILL CONTINUE ON THE DOWNWARD TREND OVER THE NEXT COUPLE OF
HOURS. LOW PRESSURE OVER THE MID MS VALLEY WILL LIFT INTO OHIO MON
AFTERNOON. THIS SYSTEM WILL BRING RAIN TO THE REGION...ESPECIALLY
METRO DETROIT LATE MON AFTERNOON INTO THE EVENING. CEILINGS WILL IN
TURN BEGIN A GRADUAL LOWERING TREND AS THE RAIN SPREAD INTO METRO
DETROIT.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN CIGS AOB 5KFT AFTER 23Z MONDAY.

* LOW IN THUNDERSTORMS MONDAY AFTERNOON AND EVENING.

&&

.PREV DISCUSSION...ISSUED 309 PM EDT SUN JUN 28 2015

SHORT TERM...LATE THIS AFTERNOON AND TONIGHT

IT LOOKS TO BE MOSTLY CLEAR TO PARTLY CLOUDY TONIGHT AS SOUTHEAST
MICHIGAN WILL BE CAUGHT IN BETWEEN TWO STORM SYSTEMS. THE LARGER ONE
CENTERED ALONG THE SOUTHERN ONTARIO/QUEBEC BORDER...WITH THE SECOND
UPPER WAVE OVER THE MIDWEST DIVING INTO THE WESTERN OHIO VALLEY
TONIGHT. TRAILING UPPER LEVEL PV TAIL WORKING THROUGH EASTERN LOWER
MICHIGAN THIS AFTERNOON...AND THERE REMAINS A CHANCE FOR ISOLATED
SHOWERS AS MID LEVELS (700-500 MB) ARE RELATIVELY COOL...AND LAPS
DATA INDICATED AT LEAST A COUPLE HUNDREDS OF CAPE. HOWEVER...SURFACE
DEW PTS CONTINUE TO FALL ACROSS NORTHERN LOWER MICHIGAN INTO THE
40S...AND THERE HAS BEEN NO DEVELOPMENT (THROUGH 3 PM) OUTSIDE OF
MODERATE CU FIELD WEST/NORTHWEST OF SAGINAW. STILL...THIS IS THE
MIDDLE OF SUMMER AND CAN'T GIVE UP UNTIL VERY LATE IN THE DAY...AND
WITH MANY OF THE 12Z MODELS STILL SUGGESTING A FEW SHOWERS...WILL
CARRY ISOLATED MENTION FOR TRI-CITES DOWN TO AROUND FLINT AS MARINE
PUSH OFF SAGINAW BAY WITH WATER TEMPS IN THE UPPER 60S TO NEAR 70
DEGREES POSSIBLY HELPS CONTRIBUTE SOME MOISTURE OR AT THE VERY LEAST
BOOSTING LOW LEVEL CONVERGENCE.

BASED OFF DEW PTS AND WINDS GOING VERY LIGHT/CALM...GUIDANCE TEMPS
IN THE 50S APPEARS FINE...WITH NORMALLY COLDER THUMB REGION CLOSER
TO 50 DEGREES. ENOUGH DRYING HAS OCCURRED THIS AFTERNOON TO LIMIT
FOG POTENTIAL...OUTSIDE THE USUAL SUSPECTS/MICRO-CLIMATES.

LONG TERM...MONDAY THROUGH NEXT SUNDAY

COMPOSITE PV ANOMALY STRUCTURE OVER THE MID-MISSISSIPPI VALLEY IS
ATTEMPTING TO CONSOLIDATE WITH THE AID OF DIABATICS. DEFORMATION
ALONG THE COLD FLANK HAS BEEN RESPONSIBLE FOR SOME MODEST CONVECTIVE
DEVELOPMENT OVER CENTRAL WISCONSIN. NEAR THE WAVE CENTROID...
CONVECTION IS BEING FORCED OVER EASTERN IOWA INTO CENTRAL ILLINOIS.
THIS ACTIVITY SHOULD CONTINUE TO ORGANIZE THROUGH THE EVENING HOURS
AS THE WAVE PIVOTS CYCLONICALLY IN THE LONG WAVE TROUGH STRUCTURE.

28.12Z NWP SUITE OFFERING THE FULL SPECTRA OF POSSIBLE OUTCOMES IN
SPITE TIME GETTING SHORT. THE NAM AND GEM REGIONAL BOTH PRESENT A
VERY BULLISH RESULT FOR FAR SOUTHEAST MICHIGAN WITH DEFORMATION
FORCED CONVECTION AND APPRECIABLE PRECIPITATION. WATER VAPOR IMAGERY
DOES NOT SEEM TO SUPPORT THE OVERALL STRUCTURE DISPLAYED IN THESE
TWO SOLUTIONS. THE GFS AND LATEST ECMWF BOTH KEEP THE BEST FORCING
AND INSTABILITY SOUTH OF LOWER MICHIGAN. EXPECT SOME SHOWER AND
LIMITED THUNDERSTORM ACTIVITY TO AFFECT THE FAR SOUTH. STILL
PRESENTED SOME MODEST CHANCES FARTHER NORTH...WHERE BROAD
DEFORMATION COULD COLLECT SOME MOISTURE AND INITIATE SOME SHOWER
ACTIVITY.  SUFFICE IT TO SAY...PRECIP CHANCES ARE RECEDING QUICKLY
AS DETAILS REGARDING THE SYSTEM STRUCTURE CONTINUE TO EMERGE.

THE SAME IS TRUE FOR THE NEXT WAVE EXPECTED TO INFLUENCE THE REGION
ON TUESDAY - MOST OF THE MOISTURE CONVERGENCE WILL REMAIN ON THE
PERIPHERY OF THE REGION...WHERE BETTER MOISTURE AND INSTABILITY WILL
BE PRESENT. THE PRESENCE OF A SURFACE LOW DURING THE DIURNAL CYCLE
DOES COMMAND A LITTLE RESPECT FOR SOME SCATTERED SHOWER
DEVELOPMENT...BUT ONLY A LITTLE RESPECT.

WEDNESDAY INTO NEXT WEEKEND...MEAN UPPER TROUGHINESS LOOKS TO
CONTINUE OVER THE GREAT LAKES BETWEEN RATHER STAGNANT RIDGING OVER
THE DESERT SOUTHWEST AND THE CENTRAL ATLANTIC. WITH SHORTWAVES
ROTATING THROUGH AND THE UPPER COOL POOL IN THE VICINITY...CHANCE
POPS ARE WARRANTED FOR MUCH OF THIS TIME FRAME SAVE FOR THURSDAY
WHEN INDICATIONS ARE THAT BRIEF SHORTWAVE RIDGING WILL TAKE PLACE.
PREDICTABILITY NOT HIGH YET FOR THE 4TH WITH 12Z GFS DEVELOPING A
CUTOFF LOW OVER THE LOCAL AREA WHILE ECMWF PUSHES A WAVE THROUGH
EARLIER LEADING TO A DRY PROJECTION.

MARINE...

BRIEF RESPITE FROM GUSTY WIND CONDITIONS TONIGHT AND EARLY MONDAY.
THE NEXT STORM SYSTEM WILL SET THE STAGE FOR AN INCREASE IN SURFACE
FLOW MONDAY EVENING. ON LAKE ERIE THE INITIAL INCREASE IN WINDS WILL
BE EASTERLY FLOW ON MONDAY AFTERNOON TRANSITIONING TO WESTERLY AS
THE SURFACE LOW TRAVERSES THE LAKE. LAKE HURON WILL EXPERIENCE
SLIGHLY WEAKER FLOW WITH THE OPPOSITE ATTITUDE WITH NORTHEASTERLY
BACKING TO NORTHERLY. THE STRONGEST FLOW APPEARS RESTRICTED TO LAKE
ERIE WITH THE EASTERLY FLOW EPISODE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 4 AM EDT TUESDAY FOR
     LEZ444.

&&

AVIATION.....SC
SHORT TERM...SF
LONG TERM....MANN/DT
MARINE.......MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 28, 3:44 PM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT SUN JUN 28 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-291000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
344 PM EDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AS AN UPPER LEVEL
DISTURBANCE LIFTS INTO LOWER MICHIGAN. THE POTENTIAL EXISTS LATE
MONDAY AFTERNOON AND MONDAY EVENING FOR THE DEVELOPMENT OF HEAVY
RAINFALL TOWARD THE OHIO BORDER. ADDITIONAL RAINFALL ON SATURATED
SOILS MAY LEAD TO FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.

PERIODIC LOW CHANCES FOR THUNDERSTORMS WILL EXIST TUESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-291000-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
344 PM EDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AS AN UPPER LEVEL
DISTURBANCE LIFTS INTO LOWER MICHIGAN.

PERIODIC LOW CHANCES FOR THUNDERSTORMS WILL EXIST TUESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:30 PM EDTRiver Flood WarningDTXMonroe3 days
Jun 28, 9:30 PM EDTRiver Flood WarningDTXMonroe3 days
Jun 28, 9:43 PM EDTSmall Craft AdvisoryDTX24 hr
Jun 29, 3:19 PM EDTSpecial Weather StatementDTXShiawassee26 min
Jun 29, 4:20 PM EDTSpecial Weather StatementDTXSaginaw40 min
Jun 29, 4:57 PM EDTSpecial Weather StatementDTXBay33 min

Nearby

Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.